losing my family

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Dec 2006
Total Posts : 24
   Posted 12/8/2006 3:22 AM (GMT -6)   

Hi all

I am 46 year old male called Tony, I am destroying my marriage & family life,

I have 12 year old daughter and 2 grown up lads moved on , I am killing my wife,

We took a lease on a public house in conwy 12 years ago and basically lost everything, we came home in 2002  got made bankrupt in march 2006 by inland revenue, we did try to pay everyone but did not manage,  I have worked as steel  erector since , Sorry all too the point I have not felt well for last 2 years or so.

 I  just cant be bothered doing anything and sleep all the time which is no good for family life, I have various pains throughout body and bad circulation , So had blood tests, chest x rays all clear , and even sleep clinic last month, 3 years ago I started taking diothepin which did not help, Then fluoxetine with no luck , I  now take sertraline 100mg , and zopiclone 7.5 at night  to try get sleep pattern ,also 3 athrotec75 a day,

I was never a user of tablets, and now have constant diarrhoea.

I have been off work 4 weeks now coming up to xmas no pay wife going crazy, I am driving everyone crazy I was a heavy drinker in pub when I drink now I feel better for that time, then worse next day,

 I feel as I have real disease actually dieing, not just stress nothing seems to work,

I have suicidal thoughts, I feel like taking all my various useless pills but love my family too much sorry I have gone on but no one too talk too wife sick of hearing about my illnesses, I realize thousands worse off than me, thanks to anyone bothered too read this I am so  fed up just want to be normal Tony

Veteran Member

Date Joined Oct 2005
Total Posts : 4031
   Posted 12/8/2006 6:31 AM (GMT -6)   

Hi Tony, I am really sorry for all you’re going through.  Life can be a real kicker sometimes can’t it?  It is really great that you’re taking medication but I wonder who has prescribed this medication.  If it is your medical physician or a psychiatrist?  If it is your medical doc then I strong recommend that you seek the advice of a psychiatrist.  They are the ones who are more knowledgeable on antidepressants and the diagnosis of such disorders.  Also, the problems that you list I am concerned that this could be from drug interactions meaning that you are taking more than one medication and not having them properly managed, they are interacting with one another to cause these side effects your having.  This can and does happen often.  This is why seeking the help of a psychiatrist is so important. 

Second, I would get a physical exam done via your medical doc just to rule out any health problems.  This will help to set your mind to rest in this area and hopefully you will get a clean bill of health.

Third, Please, Please...stay out of the bars/pubs.  Alcohol works as a depressant in the body which when you have depression this is even worse for us.  Also, you’re taking medications and drinking on top of those is extremely dangerous.

Bankruptcy is difficult I know.  My mom went through one after her second divorce and she lost everything.  We had to move into low income housing and lived on powered milk (which is really gross) and roman noodles for the longest time.  She had and still does have depression and I am sure she had thoughts of checking out but she had me and my little brother to think of and rise.  The point is that we got through it and she dealt and hung in there. 

Please think about your wife and your kids, even though you have two kids that have moved on with their lives they still need you and depend on you emotionally.  Not to mention your 12 year old daughter who's live would never be the same if something happened to you.  Please think about and keep it in your mind.

I am going to post some links to you incase you feel you may need them, I hope that you don’t but if you do they are here for you.  Also, we are always here so feel free to post anytime.


Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease

Regular Member

Date Joined Dec 2006
Total Posts : 24
   Posted 12/8/2006 7:15 AM (GMT -6)   
Thanks for the reply it was very thoughtful and helpful, I have had various blood tests & chest X rays to no avail thankfully,I cant understand why I have all this pain in upper back left arm and permanent feeling of flu anyway sorry to moan  etc.
The doctor just says stress & gives more tablets, I realise I need to be there for family been off 5 weeks no money for xmas wife shouting go too work, I want too but just dont feel fit enough.
I have even started a diary on pc of feelings medication times & toilet times wont go into that,
anything for peace or too laugh  & smile I sleep all the time &  pray when I wake up i will feel ok,
when I do have a good drink I feel ok for a few hours like my old self but worse next day sorry to go on,feel like stopping all medication and seee how I feel not been on the sertraline long or zopiclone for regulating sleepp ha ha that doesent work still up all silly hours feel like im boring,
thanks too all take care tony eyes

Veteran Member

Date Joined Jan 2006
Total Posts : 1629
   Posted 12/8/2006 10:11 AM (GMT -6)   
Hi Tony,
Welcome to Healing Well. I am sorry to hear you are having such a tough time at the moment.
How long have you been taking sertraline and zopiclone?
When you first start taking an antidepressant you can experience side effects for a few weeks, these can include flu like symptoms and changes in bowel habits.  Also if you are very stressed and suffer with anxiety, this can also affect your bowels.
I found that when I took zopiclone for a short while I could feel quite groggy the next day so I went on a lower dose.  I only took this for a short time to get me back into a sleep pattern.
It is recommended that you do not drink a lot of alcohol with antidepressants and sleeping tablets. Alcohol is a natural depressant so works against the antidepressant which is trying to help you.  Also alcohol can keep you awake and affect your sleep pattern so try not to drink while you are using the zopiclone.
Have you been back to your doctor about the physical symptoms you have been having?  Depression and anxiety can produce physical symptoms.  I, myself suffer with fatigue, headaches, nausea and changes in bowel habits.
If you are concerned about how you are feeling and think it maybe your medication consult your doctor.  Please do not stop taking the medication without your doctors advice.
If you are feeling suicidal then you also need to speak to your doctor.  The sites that elisha has posted for you are very useful.  Please talk to someone about how you are feeling.  I had a breakdown myself and have now realised that there is help out there and I have taken it and am feeling much better.
Your doctor can help you so please make an appointment if this carries on.
Take care of yourself
Co~Moderator: Depression Forum

Contact me at victoria@healingwell.net

Meds: Effexor (Venlafaxine) 225mg, Lorazepam 0.5mg, Prednisilone 5mg, lactulose 20ml, Mebeverine 30mg.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 3:30 AM (GMT -6)
There are a total of 2,713,288 posts in 299,178 threads.
View Active Threads

Who's Online
This forum has 153754 registered members. Please welcome our newest member, Eric B.
199 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, clairedavas, Joe in Nice, Globetrotter, Steve n Dallas

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer